MAUDE Adverse Event Report: PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 19 FR., ROUND, 3/4 FLUTED

PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 19 FR., ROUND, 3/4 FLUTED
Catalog Number 072225
Health Effect - Clinical Codes Unspecified Infection (1930); Bowel Perforation (2668)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that in (b)(6) 2017, a patient had an inguinal hernia repair.In (b)(6) 2017, the bowel was impacted and an ileus was formed.A channel drain was placed to help drain the wounds around the ileum.No abnormalities such as, device damage or occlusion were observed after placement.However, on (b)(6) 2017, the ninth day of placement, the outflow of intestinal fluid through the channel drain was found.There was an incisional infection caused by a bowel perforation.The facility stated that the channel drain may have adhered to the post-surgical bowel relating to this event.An additional surgery was done where a colostomy was placed.It was later reported that the colostomy is temporary and will be removed as soon as the wound recovers.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "indications: bard® channel drains, round and flat silicone, are indicated for use with selected bard® evacuators for closed wound drainage following head and neck, orthopedic, abdominal, ent, ob/gyn, plastic, neurosurgery, thoracic and cardiovascular (channel drains only) procedures.Warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.Complications complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patients degree of intolerance to any foreign object in the body.Do not use if package is damaged." (b)(4).
 
Event or Problem Description

Brand Name
SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 19 FR., ROUND, 3/4 FLUTED
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590
km. 7 carretera internacional
nogales, sonora GA 85621
MX  85621
MDR Report Key6822069
Report Number1018233-2017-04454
Device Sequence Number13467825
Product Code GBX
UDI-Device Identifier00801741049859
UDI-Public(01)00801741049859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;